Movicol-advice please.

I have taken Movicol -Half (6.9 g sachet) on Friday,Saturday and today,1 each day because my GP said I was constipated.My bowels are now moving but I've to push to get it out.My bowels normally move ok without pushing so obviously they're not back to normal.My problem is that I have never experienced constipation before,it was always diarrhoea I had with IBS.I am afraid to take too many Movicol in case my bowels turn to diarrhoea.The reason I got constipated was I had taken Imodium for too long when I had diarrhoea.Can anyone advise me what to do since as I have said I've never experienced constipation and I am lost what to do.I made the mistake with Imodium and I don't want to make the mistake with Movicol.

10 Replies

oldestnewest
  • Yes i take movicol, but dont take it every day. Once you have completely emptied your bowels, leave it off for a couple of days. I cant say this is the correct thing to do but this is what i try, because like you i sometimes get diarrhoea as well. Its quite difficult to work out whats the best way, esp when you get alternating diarrhoea and constipation. The days you dont take the movicol, you could just try sprinkling milled linseed(flax) on your food.

  • Thanks for the reply.I think I have completely emptied my bowels this morning so I haven't taken Movicol today and I'll wait and see what happens.

  • Hi Picasso, I take a rounded dessertspoonful of Linseed (same as Flaxseed) in around of a 3rd of a mug of water and soak for around an hour, you can grind the seed down if you want and then soak; you then drink it. This works really well for me but I don't need it every day and haven't had any for over a week now as I've been fine with that side of IBS.

    I've never taken medication for it and have never needed to, I try and follow a natural plan as much as I can.

  • Thanks for the reply.As I replied to Casares 8,I think I've now emptied my bowels this morning and haven't taken Movicol and will wait and see what happens.I don't want to bring on diarrhoea by taking too much.

  • Totally agree and I don't take it all the time; am having a rest from it at the mo as don't need it.

    Hope you improve soon.

  • Thanks for the reply.Like you,I'm having a rest from it and hope to be able to stay off it if I can.I will certainly be much more careful taking Imodium in the future because this is what caused me to have to take Movicol.

  • I'm sure our bodies all need a rest from certain things and that taking medication such as immodium isn't good for our systems. Problem is there don't seem to be many 'alternative' doctors out there that will look at natural treatments.

    Hope things improve for you.

    Alicia

  • Thanks for the reply.Hope I don't need I modium or movicol for a long time.

  • If you have constipation occasionally try anusol suppositories to help with the movement.

  • That is the first time I've had constipation,as I sais caused with taking Imodium for too long.

You may also like...